Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Feel like electrical current in body. Taking neurointinand antidepressants, no results. Suggestions?

When I wake up I shake al over, feel like electrical current is going through my body and I am inbearably nervous and anxious. This started months ago and the docs have put me on lorazapam, neurontin and an antidepressant to combat it with no success. I have to believe there is something that can help me. This continues all day long and interrupts my sleep about every 3 hours. My life is good and I do not u nderstand why this is happening to me. I have nothing to stress about other than dealing with this condition. I avoid going anywhere because I am so miserable. Please help me figure out the reason this is happening and what can be done to stop it. Thank you.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  Anonymous's Response
Some things that can cause this sensation: 1)Coronary artery problems -- get an angiogram done. I had exact symptoms, waking me every 2 hours, had 99% blockage in left anterior descending artery. 2) Diabetes 3) Coronary Microvascular blockage in small arteries (not main ones)--in brain, heart. 4) medications, such as antipsychotics, or ECT treatment. 5) Deep brain stimulation, Vagus nerve stimulator 6) Ear implants 7) Tumor in brain or ear 8) infection in brain or ear

Tests needed: 1) Angiogram 2) Blood profile, including blood sugar 3) CMD usually manifests itself first when people start having problems doing routine daily tasks. NHLBI also lists other steps for diagnosing CMD. These include:
•Stress Test - may be ordered to see if the heart is getting enough blood during exercise.
•Angiogram - may be ordered to determine if the arteries of the heart are blocked.
•Electrocardiogram (EKG) - could be done to assess blood through the arteries and heart.
•A diagnosis of CMD may be given if there are no blockages and further tests rule out problems like:
heart valve disease
•muscle problems
•throat problems
vascular dysfunction
coronary artery spasm
According to the NHLBI, once CMD is detected, it may be treated with drugs. These may include:
•ACE (angiotensin converting enzyme) inhibitors to help keep blood vessels open
•nitrates such as nitroglycerin to relax blood vessels and help with chest pain
•blood pressure drugs including calcium channel blockers and beta blockers
•statins to help lower cholesterol
•aspirin and anticoagulants to thin the blood and keep clots from forming
Causes and prevention

NHLBI reports the causes of CMD are still largely unknown and can vary from patient to patient. But the agency recommends adopting a heart-healthy lifestyle, which includes:
•no smoking
•following a heart-healthy diet
•keeping cholesterol and blood pressure at healthy levels
CRF says there is some suggestion that hormones may play a role in the development of the condition. That would help explain the reason that many more women have CMD than men.

According to the NHLBI, studies suggest that people with CMD have no higher risk of suffering a heart attack or dying from cardiovascular conditions than other heart patients.
Answered: Sat, 26 Jan 2013
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor